MAUDE Adverse Event Report: CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59080A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 80 cm outback re-entry catheter experienced a failure when the wire protruded perpendicularly through the needle rather than exiting the distal tip.Multiple wires were used during the procedure, and the staff believes the non-cordis guidewire was what caused the issue.There was no reported patient injury.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 80 cm outback re-entry catheter experienced a failure when the wire protruded perpendicularly through the needle rather than exiting the distal tip.Multiple wires were used during the procedure, and the staff believed the non-cordis guidewire was what caused the issue.There was no reported patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was not returned for evaluation.A picture related to the reported failure was provided by the customer in event (b)(4).The photographic evidence shows a guidewire exiting perpendicularly through the needle rather than advancing through the lumen to the distal tip, and the needle appears to be in the deployed position.The reported event indicates that the 80 cm outback re-entry catheter experienced a failure in which the guidewire did not exit through the distal tip but instead protruded perpendicularly through the needle, consistent with the condition observed in the provided photograph.The device was not returned for evaluation, and the root cause of the reported failure could not be conclusively determined based solely on the images; therefore, it is not possible to establish whether the event was related to the manufacturing process.A product history record (phr) review of lot 18469912 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The malfunction ¿cannula/needle ¿ deployment difficulty ¿ through shaft¿ was not observed during the photo analysis.Instead, the images show a guidewire exiting perpendicularly through the needle rather than advancing through the lumen to the distal tip, with the needle appearing to be in the deployed position.Because the device was not returned, the exact cause of the event cannot be determined.Multiple guidewires were reportedly used during the procedure.Information for safety is provided in the product labeling with the intent of making the user aware of potential risks.According to the instructions for use (ifu), the following guidewires are recommended for use with the outback® elite re-entry catheter: 0.014¿ atw (cordis, a cardinal health company); 0.014¿ stabilizer® plus (cordis, a cardinal health company); 0.014¿ stabilizer® xs (cordis, a cardinal health company); 0.014¿ choice extra support (boston scientific/scimed); 0.014¿ mailman (boston scientific/scimed); and 0.014¿ luge (boston scientific/scimed).Failure to use a recommended guidewire may result in damage to the guidewire, such as abrasion of the hydrophilic coating, release of polymer fragments, separation of the wire, or inability to withdraw the outback® elite re-entry catheter over the guidewire.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23507099
Report Number9616099-2025-01793
Device Sequence Number9140799
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)270630(10)18469912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOTB59080A
Device Lot Number18469912
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/09/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT WINN WIRE.
Patient SexUnknown